Lamictal Rash or Reactions From Lamotrigine
Sometimes a rash can appear as the result of taking certain drugs, specifically anticonvulsant medications which may be prescribed to those who have epilepsy. Although this type of adverse reaction to medication is rare, it does happen sometimes. If you are taking an anticonvulsant medication, then you will certainly ant to be aware of what the rash itself looks like so you will be able to identify it. Usually you will notice it beginning to form within 10 days of taking the medication. It can affect only certain parts of the body or it can be all over. Typically the rash is itchy and bothersome, so you will know when you have one.
Those who develop these rashes are may be allergic to Lamictal, or Lamotrigine, an active ingredient in certain medications. You may even experience blisters in the mouth after taking the medication, or a TENS reaction which can be quite serious. The best thing you can do to avoid such an adverse reaction is to talk with your doctor before being prescribed an anticonvulsant with this ingredient in it. While severe side-effects are not usually experienced, it has been known to happen from time to time, which is why it’s good to play it safe.
Whenever you get a medication, it is critical to look at the drug fact sheet to check for any negative reactions which may occur from taking it with other drugs or even by itself. Being prepare for what could happen when you take these types of medications is important, which is why you should educate yourself as much as possible. In certain rare cases swelling of the lips and tongue has also occurred as the result of taking medications with Lamictal in them. These skin rashes can range from being very mild to extremely severe.
It is highly recommended that anyone who experiences such a rash seek medical attention immediately. You will be able to receive intravenous drugs which will help taking the swelling down if there is any, and stop the rash